Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 208, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 22, 2001, 8:15 PM CDT for McPherson County, Nebraska. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 22, 2001, 8:15 PM CDT (01:15 UTC)
- Expired
- Jul 22, 2001, 9:15 PM CDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County McPherson County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 8:55 PM CDT | Thunderstorm Wind 52 E | Ringgold, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 2041 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 230115 SVRLBF NEC117-230215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 815 PM CDT SUN JUL 22 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 915 PM CDT * AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF TRYON...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER TRYON AROUND 845 PM CDT 10 MILES NORTHWEST OF RINGGOLD AROUND 905 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4144 10134 4145 10078 4170 10075 4170 10133 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:51 PM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jul 22, 2:51 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 251 PM CDT SUN JUL 22 2001 ...AREAL EXTENT OF SHOWERS/THUNDERSTORMS AND TEMPERATURES ARE THE CHALLENGES... NORTHERN THIRD OF CWA HAS KEPT ABOUT 7 TO 10 DEGREES COOLER THIS AFTERNOON WITH CLOUDS AND SHOWERS/THUNDERSTORMS THAN THE SOUTHERN TWO-THIRDS WHERE SOME TEMPS ARE AROUND 100. SATELLITE AND RADAR IMAGERY SHOW MANY BOUNDARIES OVER THE CWA. ONE BOUNDARY EXTENDS FROM ATKINSON...TO BREWSTER...TO THE DISMAL RIVER...AND TO ARTHUR. ANOTHER BOUNDARY WILL CONTINUE TO EXTEND NEAR THE SD/NE BORDER. A SHORTWAVE ROTATING AROUND THE UPPER HIGH WILL SLIDE INTO THE SOUTHERN SECTIONS OF THE CWA THIS EVENING AND INTERACT WITH THE BOUNDARY PUSHING SOUTH ACROSS THE AREA. THIS WILL IGNITE A FEW SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN THIRD HALF OF THE CWA THIS EVENING. AFTER DEVELOPING...THE STORMS WILL MOVE NORTHEAST WITH THE MID LEVEL WINDS AND WILL FINALLY EXIT THE NORTHEAST PORTION OF THE CWA LATE THIS EVENING. AN MCS DEVELOPING IN SD TONIGHT MAY BACKBUILD INTO BETTER CAPE OVER THE NORTHEAST SECTIONS OF THE CWA LATE TONIGHT TO BRING ANOTHER SHOT OF SHOWERS/THUNDERSTORMS. TEMPS WILL REMAIN WARM ONCE AGAIN SO WILL STAY NEAR GUIDANCE/PERSISTENCE. CLOUDS WILL MOVE OUT OF THE EAST QUICKLY ON MONDAY PROVIDING PLENTY OF SUNSHINE ONCE AGAIN FOR MAXIMUM HEATING. ALTHOUGH H8 TEMPS STILL REACH NEAR 30C IN THE SOUTHWEST ON MONDAY...SFC TEMPS SHOULD BE SLIGHTLY LOWER AS EASTERLY UPSLOPE WINDS MAKE IT A LITTLE MORE DIFFICULT TO WARM UP. HOWEVER...STILL THINK TEMPS WILL BE IN THE 90S. WITH EASTERLY WINDS PUMPING GOOD LOW LEVEL MOISTURE...CAPE VALUES EXCEED 3000 J/KG BY LATE AFTERNOON IN THE CENTRAL AND SOUTH. WEAK SHORTWAVES ROTATING AROUND THE UPPER RIDGE SHOULD HAVE NO DIFFICULTY SPARKING SHOWERS AND THUNDERSTORMS. THESE SHOULD DEVELOP OVER THE WEST INITIALLY AND THEN SLIDE SLOWLY EAST. A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE CWA FROM 02Z TO 10Z. STRONG FRONTOGENESIS WITH WAA WILL IS KEEP THE SHOWERS/THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. HEAVY RAIN IS POSSIBLE OVER THE NORTHEAST AS THE MCS MOVES OUT OF SD AND SLIDES OVER THE REGION LATE MON NIGHT. LOW CLOUDS WILL LIKELY PLAGUE THE NORTHEAST SECTIONS OF THE CWA LATE MON NIGHT AND TUE MORNING. DOUBT THE FRONT WILL CONTINUE PLUNGING SOUTHWARD WITH THE UPPER RIDGE ONLY FLATTENING SLIGHTLY. THEREFORE DO NOT EXPECT TEMPS TO DROP AS SHARPLY AS THE FAN GUIDANCE INDICATES...WILL STAY CLOSER TO THE NGM NUMBERS. THE FRONT WILL LIKELY GET HUNG UP ALONG THE NE/KS BORDER AND SLOWLY WASH OUT. THEREFORE THERE MAY BE ENOUGH HEATING FOR LOW POPS AGAIN IN THE SOUTHWEST TUE NIGHT AS MORE SHORTWAVES ROTATE OUT OF COLORADO. IN THE EXTENDED...THE UPPER RIDGE REMAINS FLAT UNTIL NEXT WEEKEND WHEN A STRONG SHORTWAVE SWINGS OUT OF CANADA AND DEVELOPS A TROF INTO THE NORTHERN PLAINS. UNTIL THEN...NEARLY STATUS QUO WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS NEARLY EVERY DAY WITH TEMPERATURES IN THE 80S. .LBF...NONE. DDB
In the hours before
Local storm report, Jul 22, 2:45 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
245 PM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM 4 NW BROWNLEE NE WIND DAMAGE
07/21/01 CHERRY 5 INCH DIAMETER TREE
BRANCHES TAKEN DOWN BY 50
TO 60 MPH WIN)D
GUSTSREPORTED BY SPOTTERS
MPLocal storm report, Jul 22, 5:20 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
520 PM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM 5 SW AMELIA NE .75 INCH HAIL
07/22/01 HOLT REPORTED BY SPOTTERS
MPLocal storm report, Jul 22, 6:07 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
607 PM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 22 W OCONTO NE .88 INCH HAIL
07/22/01 CUSTER REPORTED BY SPOTTERS
DDBLocal storm report, Jul 22, 7:07 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
707 PM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 11 NE WELLFLEET NE WIND DAMAGE
07/22/01 LINCOLN 6 INCH TREE LIMBS DOWN
ESTIMATED 60 MPH WINDS
0615 PM 7 E BRADY NE .75 INCH HAIL
07/22/01 LINCOLN
SLMThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:51 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 39 min |
| Jul 23, 6:31 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 44 min |
| Jul 23, 4:14 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 61 min |
| Jul 23, 5:19 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 56 min |
| Jul 23, 5:29 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 61 min |
| Jul 23, 5:43 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 62 min |
| Jul 23, 6:44 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.